Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 106, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 23, 2000, 6:31 PM MDT for Socorro County, New Mexico. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 23, 2000, 6:31 PM MDT (00:31 UTC)
- Expired
- Oct 23, 2000, 7:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Socorro County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 6:42 PM MDT | Hail 0.75 | Bingham, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 240032 SVRABQ NMC053-240115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 631 PM MDT MON OCT 23 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO * UNTIL 715 PM MDT * AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES SOUTHWEST OF BINGHAM...OR ABOUT 26 MILES SOUTHEAST OF SOCORRO...MOVING NORTH NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTHWEST OF BINGHAM AT 715 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3380 10677 3373 10645 3413 10610 3421 10684 KMV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 3:45 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Oct 23, 3:45 PM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 PM MDT MON OCT 23 2000 WILL KEEP THE FLASH FLOOD WATCH HOISTED ACROSS THE ECNTL AND NE PLAINS TONIGHT. SURFACE BOUNDARY DRAPED ACROSS THE EASTCENTRAL PLAINS SHOULD SERVE AS FOCUS FOR ADDITIONAL HEAVY RAINS TONIGHT. WILL FOREGO ANY SNOW HIGHLIGHTS ACROSS THE NORTHERN MOUNTIANS AS SNOW LEVELS JUST NOT LOW ENOUGH FOR WIDESPREAD ADVISORY-TYPE ACCUMULATIONS FOR MOST POULATIONS CENTERS. STILL THINK "SEVERAL" INCHES A GOOD BET ABOVE 9000 OR 9500 FEET. BRIEFLY, UPPER LOW NEAR KPHX LIFTS SLOWING N-NEWD ON TUESDAY, BEFORE ACCELERATING NEWD TUE NIGHT AND WED AS NORTHERN BRANCH SHORT WAVE PICKS IT UP. WATER VAPOR LOOP SHOWING NICE INTRUSION OF MID-LEVEL DRY AIR WRAPPING AROUND THE LOW AND INTO THE WCNTL/SW ZONES. BEST LIFT WILL REMAIN FOCUSED ALONG THE EASTERN BORDER AND ACROSS THE NORTHERN HALF TONIGHT AND WILL KEEP POPS IN THE LIKELY/CATEGORICAL RANGE. INTERESTING TO NOTE SECONDARY LOW/SPEED MAX ON BACKSIDE OF MAIN SYSTEM. WILL KEEP CHANCE OF SHOWERS NCNTL/NE ON WED, SLIGHT CHANCE REMAINDER OF THE EAST AND NORTH. PARTLY CLOUDY SOUTHWEST. CYC CURVED NWLY FLOW ON THU/FRI WITH CHANCE OF SHOWERS MAINLY EAST AND NORTH. DRY WX SAT. ABQ WB 047/063 044/064 045 41653 SAF WE 042/058 037/059 037 41764 TCC TE 050/064 048/067 044 41+75 .ABQ...FLASH FLOOD WATCH TONIGHT NMZ006-007-012-013-018-020-021.
In the hours before
Local storm report, Oct 23, 5:49 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
549 PM MDT MON OCT 23 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 2 W ELIDA NM TORNADO
10/23/00 ROOSEVELT 2 FUNNELS SIGHTED, ONE
TOUCHED DOWN BRIEFLYThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 6:46 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola, Valencia | 44 min |
| Oct 23, 6:46 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 44 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.